Alert archive / Connecticut / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 76, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 26, 2009, 3:37 PM EDT for Capitol Planning Region, Connecticut. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2009, 3:37 PM EDT (19:37 UTC)
- Expired
- Jul 26, 2009, 4:00 PM EDT
- In force
- 23 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
County Capitol Planning Region, CT
The radar
The Brookhaven radar (KOKX), 116 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 3:55 PM EDT | TSTM WND DMG | Ellington, CT | POWER LINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 933 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 261937
SVRBOX
CTC003-013-262000-
/O.NEW.KBOX.SV.W.0076.090726T1937Z-090726T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
337 PM EDT SUN JUL 26 2009
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARTFORD COUNTY IN NORTHERN CONNECTICUT...
THIS INCLUDES THE CITIES OF...WEST HARTFORD...NEWINGTON...NEW
BRITAIN...HARTFORD...EAST HARTFORD...
NORTHWESTERN TOLLAND COUNTY IN NORTHERN CONNECTICUT...
THIS INCLUDES THE CITY OF VERNON...
* UNTIL 400 PM EDT
* AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HARTFORD...AND MOVING NORTHEAST AT 30 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE... SOUTH WINDSOR...WINDSOR...
EAST WINDSOR...SOMERS...ENFIELD AND ELLINGTON
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...IN
ADDITION TO DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY GO
INDOORS NOW AND STAY AWAY FROM WINDOWS. MINOR POOR DRAINAGE FLOODING
IS ALSO EXPECTED. DRIVERS SHOULD AVOID FLOODED ROADWAYS.
LAT...LON 4203 7253 4202 7238 4196 7223 4158 7287
4171 7291
TIME...MOT...LOC 1935Z 230DEG 25KT 4180 7269
$$
WTBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 10:31 AM EDT, 5 hours 6 minutes earlier.
Area forecast discussion, Jul 26, 10:31 AM EDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1031 AM EDT SUN JUL 26 2009
.SYNOPSIS...
A RIDGE OF HIGH PRESSURE OVER THE ATLANTIC WILL FINALLY BRING WARM
AND HUMID CONDITIONS INTO SOUTHERN NEW ENGLAND FOR MUCH OF THIS WEEK.
WHILE EXTENDED PERIODS OF DRY WEATHER ARE EXPECTED...ROUNDS OF
SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL
ALSO OCCUR AT TIMES. THIS IS ESPECIALLY TRUE DURING THE AFTERNOON AND
EVENING HOURS.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AN ABUNDANCE OF LOW CLOUDS COVERED SOUTHERN NEW ENGLAND LATE THIS
MORNING AND UNFORTUNATELY WHAT EVOLVES THIS AFTERNOON AND EVENING IS
UNCERTAIN.
TO MAKE A LONG STORY SHORT...WE HAVE 70+ DEWPOINTS IN PLACE WITH 30
TO 35 KNOTS OF 0 TO 6 KM SHEAR VALUES. THEREFORE...IF WE CAN
DEVELOP ENOUGH BREAKS IN THE CLOUD COVER AND MUSTER UP 1000 TO 1500
J/KG OF MLCAPE...SCATTERED SEVERE THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON AND EVENING. THIS WOULD MAINLY BE TO THE NORTHWEST OF A
BOSTON TO PROVIDENCE LINE...AWAY FROM MARINE INFLUENCE. THE HIGHEST
PROBABILITY OF SEVERE THUNDERSTORMS WOULD BE ACROSS WESTERN
MA/CONNECTICUT. IN ADDITION...PWAT VALUES BETWEEN 1.5 AND 2 INCHES
AND 70+ DEWPOINTS SUPPORT HEAVY RAINFALL AND LOCALIZED FLASH
FLOODING.
HOWEVER...BOTH THE POTENTIAL FOR SEVERE THUNDERSTORMS AND LOCALIZED FLASH
FLOODING WILL HINGE ON IF WE ARE ABLE TO SEE ENOUGH BREAKS IN THE
CLOUDS AND SURFACE HEATING. THERE ARE A FAIR AMOUNT OF BREAKS
DEVELOPING ACROSS CENTRAL/EASTERN NEW YORK. HOWEVER...WHAT CONCERNS
US A BIT ARE THE NAM/RUC FORECAST OF SOUTHERLY WINDS. THAT CAN TEND
TO KEEP LOW CLOUDS LOCKED INTO SOUTHERN NEW ENGLAND FOR A WHILE.
OVERALL...FEEL LOW CLOUD COVER MAY KEEP AREAL COVERAGE OF
SEVERE/FLASH FLOOD THREAT MORE ISOLATED AS OPPOSED TO WIDESPREAD.
WILL CONTINUE TO MONITOR TRENDS AND MAKE ANY ADJUSTMENTS AS NEEDED.
NO CHANGES WILL BE MADE TO THESE HEADLINES AT THIS TIME.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
STILL EXPECT THE POSSIBILITY OF SEVERE THUNDERSTORMS THIS EVENING...
WHICH WILL TEND TO WEAKEN TOWARD MIDNIGHT. HOWEVER...AS A COLD FRONT
SLOWS ITS EASTWARD PROGRESSION ACROSS OUR REGION...WILL SEE SHOWERS
LINGER THROUGH THE NIGHT.
STAYED CLOSED TO THE HIGHER MAV TEMPERATURE GUIDANCE TONIGHT AS WELL.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
A PERSISTENT SOUTHWESTERLY FLOW OVER SOUTHERN NEW ENGLAND WILL BE IN
PLACE THROUGH THE LONG TERM AS A RESULT OF A STRONG UPPER LEVEL
RIDGE OVER THE WESTERN ATLANTIC AND A SERIES OF UPPER LEVEL TROUGHS
MOVING THROUGH THE GREAT LAKES INTO CANADA.
MONDAY...A SHORTWAVE WILL MOVE ACROSS THE AREA PROVIDING A CHANCE OF
SHOWERS AND THUNDERSTORMS. THE MOST LIKELY AREA FOR THUNDERSTORM
ACTIVITY WILL BE ACROSS THE INTERIOR. DECENT INSTABILITY...AS SHOWN
IN CAPE...LI AND K INDEX VALUES...IN ADDITION TO 30 TO 40 KTS OF
0-6KM BULKS SHEAR WILL INCREASE THE POTENTIAL OF A FEW OF THESE
STORMS BECOMING SEVERE. IT WILL BE A WARM...HUMID DAY WITH 850MB
TEMPS BETWEEN 15 AND 16 DEG C LEADING TO HIGHS RISING INTO THE MID
80S.
TUESDAY...SHORTWAVE RIDGING OVER THE AREA WILL PRECLUDE ANY SHOWER
OR THUNDERSTORM DEVELOPMENT. HOWEVER...PLENTY OF HUMID AIR WILL
REMAIN IN PLACE MAKING FOR A WARM...MUGGY DAY.
WEDNESDAY AND THURSDAY...LOW PRESSURE MOVING THROUGH ONTARIO AND
QUEBEC WILL PULL A COLD FRONT THROUGH SOUTHERN NEW ENGLAND WEDNESDAY
NIGHT INTO THURSDAY. THIS WILL TRIGGER SHOWERS AND THUNDERSTORMS ON
THURSDAY. ANOTHER COUPLE OF WARM...MUGGY DAYS BEFORE A POSSIBLE
REPRIEVE FROM THE HUMIDITY.
FRIDAY AND SATURDAY...THE MODELS HAVE DIVERGED A BIT IN THEIR
SOLUTION FOR THE END OF THIS WEEK. THE ECMWF GIVES US PLEASANT DRY
WEATHER BOTH DAYS WITH SLIGHTLY COOLER TEMPERATURES AND MUCH LOWER
RELATIVE HUMIDITIES. THE GFS ON THE OTHER HAND...HAS A BRIEF
RESPITE OF DRIER WEATHER FRIDAY MORNING FOLLOWED BY A WARM FRONT AS
LOW PRESSURE MAKES ITS WAY FROM THE OHIO VALLEY INTO NORTHERN NEW
ENGLAND. THIS IS CLOSELY FOLLOWED BY A COLD FRONT WITH PRECIPITATION
ACCOMPANYING BOTH FRONTS. THE GFS FOLLOWS THIS WITH HIGH PRESSURE
BUILDING IN SATURDAY. AS THESE SOLUTIONS WILL LIKELY CHANGE SEVERAL
MORE TIMES THROUGH THE WEEK...FOR NOW WILL GO WITH SLIGHT CHANCE
POPS ON FRIDAY AND KEEP THE LOW END CHANCE POPS ON SATURDAY THE
PREVIOUS FORECAST HAS.
&&
.AVIATION /13Z SUNDAY THROUGH THURSDAY/...
TODAY AND TONIGHT...LOW CLOUDS WERE HANGING TOUGH ACROSS SOUTHERN
NEW ENGLAND LATE THIS MORNING WITH MVFR/IFR CONDITIONS. WE MAY SEE
SOME IMPROVEMENT...BUT LOW CLOUDS MAY FILL BACK IN ACROSS PORTIONS
OF THE REGION WITH SOUTHERLY SURFACE WINDS. AS FOR
CONVECTION...STILL COULD SEE SOME STRONG TO SEVERE THUNDERSTORMS ACROSS
THE INTERIOR LATER THIS AFTERNOON AND EVENING. HAVE NOT INSERTED
THAT INTO THE TAFS YET AS IT REMAINS UNCERTAIN WHERE EXACTLY THEY
FORM AND WHAT TIME FRAME.
OUTLOOK /MONDAY THROUGH THURSDAY/...
VFR CONDITIONS EXPECTED DURING THE DAYTIME HOURS WHILE PATCHY FOG
AND LOW CLOUDS WILL BRING CONDITIONS DOWN TO MVFR/IFR DURING THE
OVERNIGHT HOURS INTO EARLY MORNING. SCT SHRA/TSRA POSSIBLE EACH
AFTERNOON EXCEPT FOR TUESDAY...ALSO RESULTING IN MVFR CONDITIONS.
&&
.MARINE...
DELAYED SCA HEADLINES UNTIL TONIGHT FOR OUR SOUTHERN OUTER-WATERS AS
WNA MODEL IS OVERDONE WITH SEAS. WE MAY SEE SOME LOW 20 KNOT WIND
GUSTS DEVELOP LATER THIS AFTERNOON NEAR SHORE.
OUTLOOK /MONDAY THROUGH THURSDAY/...
SEAS INCREASE TO 5 TO 6 FEET ON THE OUTER WATERS AS A COLD FRONT
MOVES ACROSS THE WATERS MONDAY. SOUTHERLY WINDS 10 TO 15 KTS WITH
AN OCCASIONAL GUST TO 20 KTS...PARTICULARLY NEAR SHORE. VSBYS MAY
BE REDUCED IN SHOWERS AND THUNDERSTORMS AS WELL AS OVERNIGHT AND
MORNING PATCHY FOG.
&&
.HYDROLOGY...
SINCE QUITE A BIT SOUTHERN NEW ENGLAND RECEIVED A MONTH/S WORTH OF
RAINFALL IN LESS THAN 24 HOURS...DECIDED TO HOIST A FLASH FLOOD
WATCH FOR MOST OF OUR AREA. HELP OFF FOR NOW ACROSS SOUTHERN NH AND
SOUTHEAST MA...WHERE THE STRONGER CONVECTION IS NOT EXPECTED TO REACH
UNTIL LATE TODAY INTO THIS EVENING.
DO EXPECT THUNDERSTORMS TO MOVE TODAY...BUT PERHAPS ONLY AROUND
10-15 KT. THIS COULD LEAD TO LOCALIZED FLOODING PROBLEMS.
&&
.CLIMATE...
JULY RAINFALL...OFFICIAL VALUE AS OF MIDNIGHT 7/26
BOS 5.93 ...THIS WOULD BE #9 FOR JULY.
#8 FOR JULY IS 6.00 IN 2008.
#1 FOR JULY IS 11.69 INCHES IN 1921.
PVD 9.90 ...THIS IS #1 FOR JULY.
THE PREVIOUS WETTEST JULY WAS IN 1976 WITH 8.08 INCHES OF RAIN.
#10 FOR ALL MONTHS IS 10.75 INCHES IN DECEMBER 1969.
BDL 8.08 ...THIS WOULD BE #4 FOR JULY SO FAR.
#3 FOR JULY IS 8.20 IN 1960.
#1 FOR JULY IS 11.24 INCHES IN 1938.
ORH 9.17 ...THIS WOULD BE #2 FOR JULY SO FAR.
#1 FOR JULY IS 11.41 INCHES IN 1938.
BLUE HILL OBSERVATORY/MILTON 6.82.
THIS IS #9 FOR JULY SO FAR.
#8 FOR JULY IS 7.31 IN 1989.
#1 FOR JULY IS 11.67 IN 1938.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CTZ002>004.
MA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MAZ002>016-026.
NH...NONE.
RI...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR RIZ001>004-006.
MARINE...SMALL CRAFT ADVISORY FROM PM THIS EVENING TO 6 PM EDT
MONDAY FOR ANZ235-237.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT MONDAY FOR ANZ254>256.
&&
SYNOPSIS...BELK/RLG
NEAR TERM...FRANK
SHORT TERM...BELK
LONG TERM...RLG
AVIATION...BELK/FRANK/RLG
MARINE...BELK/FRANK/RLG
HYDROLOGY...BELK
CLIMATE...STAFFHazardous weather outlook, Jul 26, 4:54 AM EDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 454 AM EDT SUN JUL 26 2009 MAZ017>024-NHZ011-012-015-RIZ005-007-008-270900- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-BRISTOL RI-NEWPORT RI- BLOCK ISLAND RI- 454 AM EDT SUN JUL 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS... SOUTHERN NEW HAMPSHIRE...AND SOUTHEASTERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS MAY AFFECT PORTIONS OF THE REGION THIS MORNING. ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO RE- DEVELOP THIS AFTERNOON AND EVENING. SOME OF THE STORMS THAT DEVELOP DURING THE AFTERNOON AND EVENING MAY BECOME SEVERE. THE HIGHEST PROBABILITY OF THIS IS TO THE NORTHWEST OF A BOSTON TO PROVIDENCE LINE. THE MAIN THREAT WILL BE THE POTENTIAL FOR DAMAGING STRAIGHT LINE WIND GUSTS...ALTHOUGH LARGE HAIL IS ALSO A POSSIBILITY. IN ADDITION...HEAVY RAINFALL AND LOCALIZED FLOODING IS POSSIBLE WITH ANY THUNDERSTORM. FINALLY...THERE IS A MODERATE RISK OF DANGEROUS RIP CURRENTS ON MOST OCEAN EXPOSED SOUTH FACING BEACHES TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED MONDAY AFTERNOON AND EVENING. A FEW OF THE STORMS MAY BECOME SEVERE WITH THE BEST CHANCE TO THE NORTHWEST OF A BOSTON TO PROVIDENCE LINE. THE MAIN THREAT WITH ANY SEVERE THUNDERSTORM WILL BE THE POTENTIAL FOR DAMAGING STRAIGHT LINE WIND GUSTS...ALTHOUGH LARGE HAIL IS ALSO A POSSIBILITY. IN ADDITION...HEAVY RAINFALL AND LOCALIZED FLOODING IS POSSIBLE WITH ANY THUNDERSTORM. FINALLY...THERE IS A MODERATE RISK OF DANGEROUS RIP CURRENTS ON MOST OCEAN EXPOSED SOUTH FACING BEACHES ON MONDAY. SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THE REGION...MAINLY DURING THE AFTERNOON AND EVENING HOURS OF WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ002>004-MAZ002>016-026-RIZ001>004-006-270900- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-WASHINGTON RI- 454 AM EDT SUN JUL 26 2009 ...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT... CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SCATTERED SHOWERS AND THUNDERSTORMS MAY AFFECT PORTIONS OF THE REGION THIS MORNING. ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO RE- DEVELOP THIS AFTERNOON AND EVENING. SOME OF THE STORMS THAT DEVELOP DURING THE AFTERNOON AND EVENING MAY BECOME SEVERE. THE HIGHEST PROBABILITY OF THIS IS TO THE NORTHWEST OF A BOSTON TO PROVIDENCE LINE. THE MAIN THREAT WILL BE THE POTENTIAL FOR DAMAGING STRAIGHT LINE WIND GUSTS...ALTHOUGH LARGE HAIL IS ALSO A POSSIBILITY. IN ADDITION...HEAVY RAINFALL AND LOCALIZED FLOODING IS POSSIBLE WITH ANY THUNDERSTORM. FINALLY...THERE IS A MODERATE RISK OF DANGEROUS RIP CURRENTS ON MOST OCEAN EXPOSED SOUTH FACING BEACHES TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED MONDAY AFTERNOON AND EVENING. A FEW OF THE STORMS MAY BECOME SEVERE WITH THE BEST CHANCE TO THE NORTHWEST OF A BOSTON TO PROVIDENCE LINE. THE MAIN THREAT WITH ANY SEVERE THUNDERSTORM WILL BE THE POTENTIAL FOR DAMAGING STRAIGHT LINE WIND GUSTS...ALTHOUGH LARGE HAIL IS ALSO A POSSIBILITY. IN ADDITION...HEAVY RAINFALL AND LOCALIZED FLOODING IS POSSIBLE WITH ANY THUNDERSTORM. FINALLY...THERE IS A MODERATE RISK OF DANGEROUS RIP CURRENTS ON MOST OCEAN EXPOSED SOUTH FACING BEACHES ON MONDAY. SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THE REGION...MAINLY DURING THE AFTERNOON AND EVENING HOURS OF WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-270900- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 454 AM EDT SUN JUL 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY. PATCHY DENSE FOG IS POSSIBLE AT TIMES TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY...WEDNESDAY AND THURSDAY. PATCHY DENSE FOG IS ALSO POSSIBLE AT TIMES EACH NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 26, 3:31 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 331 PM EDT SUN JUL 26 2009 CTZ002-003-262015- HARTFORD CT-TOLLAND CT- 331 PM EDT SUN JUL 26 2009 AT 329 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH NEAR PLAINVILLE...OR ABOUT 4 MILES WEST OF NEW BRITAIN...MOVING NORTHEAST AT 30 MPH. * SOME LOCATIONS AFFECTED INCLUDE... NEW BRITAIN...FARMINGTON... NEWINGTON...WEST HARTFORD...WETHERSFIELD...HARTFORD...BLOOMFIELD... EAST HARTFORD...SOUTH WINDSOR...WINDSOR...EAST WINDSOR... MANCHESTER...VERNON...SOMERS...ROCKVILLE...ENFIELD AND ELLINGTON FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. WTB
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 4:38 AM EDT | Flash Flood Watch | BOX | Capitol Planning Region, Northeastern Connecticut Planning Region | 24 hr |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.